Recent kidney transplant patient

Hi

About 6 years ago I was diagnosed with Polycystic Kidney Disease a genetic disease which causes cysts to grow in the kidneys slowly shutting them down. I was very fortunate that in April 2017 before I had to start dialysis a suitable kidney became available. Since my transplant I have seen my creatinine levels swinging wildly up and down to my consternation. It seems to me the post kidney transplant management is more worrying than the actual transplant.

I would like to hear from other transplant patients their post transplant experiences.

12 Replies
oldestnewest

Hi Yahoo999uk,

This community has not officially launched yet, but will this week. You should receive a response from one of our community members very soon.

1 like
Reply

Hello,

I'm sorry to learn about your cr levels swinging wildly. What are your transplant Nephrologists saying about this? Have they changed your medications, doses or made any other changes? I do not have experience with this personally, so I'm unable to share any thoughts here. Perhaps you will hear from others soon. Thanks for writing in, as there are always individuals out there looking for people who are experiencing situations just like them. Stay strong and be sure to get your doctor's to explain more too.

1 like
Reply

How are you tolerating your immunosuppressants?

1 like
Reply

I started on 6mg of Adaport immunosuppressant but have since reduced to 3mg twice a day. The concentration of tacrolimus in my blood has been too high. I have noticed that when the concentration drops my creatinine drops. I am tolerating the drugs reasonably well. My consultant has told me being an older person I do not need as much immunosuppressant as a younger person especially as my transplant has a 000 mismatch.

1 like
Reply

Three months is not usually enough to stabilize your meds.

It took me about six months to get stabilized.

Hang in there!

Reply

Thanks for the confidence boost. This week my creatinine dropped 10%!

1 like
Reply

Always been stable. Not heard of this before.

Reply

Further reduction in the dosage of my immune suppressant has resulted in a further reduction of my creatinine by 20%. My transplant consultant is on the right track when he says each patient needs a personalised medication plan.

Reply

Hopefully, you are taking your meds according to directions!

Reply

Yes I am very strict on taking the correct dosage at the appropriate time. I have installed an app called Transplant Hero on my iPhone where I can record all my meds, the dosage and when they are to be taken and the phone rings an alarm to alert me to my next meds.

I have had yet further small reduction in my anti rejection meds as my consultants believe they can get my creatinine level down even lower.

Reply

Hello. I also have polycystic kidney disease and received my second transplant 5 years ago. My creatinine goes up when my tacro level is high. I also had troubles with creatinine jumping up right after this transplant and a biopsy showed the tacro level had caused toxicity. My meds were lowered and my tacro level has to be kept around 5. Whenever the tacro level goes up a bit, so does my creatinine. A change to cyclosporine probably wouldn't help. I took cyclo with the first transplant and had the same problem. Your doctor's will get it adjusted. Good luck!

Reply

Hi JoEllen

Thanks for your comments. I am now 9 months post transplant and my tacro level has settled around the 7 level and my creatinine has also settled down. I did have a scare a couple of months ago when one of my cysts burst and kept bleeding for 6 weeks. It has now stopped, but I am told this can happen from time to time for PKD patients.

Good luck

Reply

You may also like...